MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA22-70/I16-30
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Occlusion (1984); Thrombosis (2100); Stenosis (2263)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation and remains implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx abdominal aortic aneurysm stent.Approximately three (3) years post initial procedure, the patient presented with a left side limb thrombosis at routine follow-up.However, the exact date of event is unknown.The physician plans to re-intervene and will continue to monitor the patient.There have been no additional patient sequelae reported.
 
Event or Problem Description
Additional information received confirming that a left-side limb thrombectomy was performed with bare metal stents in the left common and external iliacs, and the distal right-side common iliac was angioplastied on (b)(6) 2019.The vessels are patent and the patient is reportedly doing well.Clinical assessment confirmed that the initial case was off-label use due to the patient's aorto-iliac occlusive disease (aiod).In addition, clinical identified that distal aortic stenosis and a complete right common iliac artery (rcia) occlusion were present at one-day post initial implant procedure, and that a left common iliac artery (lcia) occlusion was present at discharge after secondary intervention was performed.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was substantial evidence to support the following reported events of a left common iliac artery (lcia) thrombosis with total occlusion from medical records only; medical imaging was requested but no response was received.The event is most likely user-related due to the patient's pre-existing severe aorto-iliac occlusive disease (off-label condition).No procedure-related harms were identified.The final patient status was discharged on postoperative day one post successful secondary endovascular procedure.The manufacturing lot review confirmed all devices met specifications prior to release.These types of events will be monitored and trended as part of the quality system.Device iteration is "afx with duraply.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8537917
Report Number2031527-2019-00198
Device Sequence Number361596
Product Code MIH
UDI-Device Identifier00818009010094
UDI-Public(01)00818009010094(17)170708
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/08/2017
Device Model NumberBA22-70/I16-30
Device Lot Number1262199-003
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/09/2019
Supplement Date Received by Manufacturer04/09/2019
Initial Report FDA Received Date04/22/2019
Supplement Report FDA Received Date07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age57 YR